Hail, Nassau
- When
- October 21, 6:20 PM EST
- Where
- Nassau County, Fernandina Beach
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.667, -81.450
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 21, 1:45 PM EST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT MON OCT 21 2002 CURRENTLY...QUASI-STATIONARY FRONT EXTENDS ACROSS N FL. ISOLD TSTMS OCCURRING S OF THIS BOUNDARY. ALSO A FEW SHOWERS...AND EVEN A STRONG TSTM...OVER N COUNTIES ASSOCIATED WITH A SMALL BUT FAIRLY STRONG SHORTWAVE. FLOW IS NEARLY ZONAL...GENERALLY WSW TO ENE WITH MINOR DISTURBANCES IN THE FLOW. THESE DISTURBANCES WILL BE THE MAJOR INFLUENCE IN WHAT POPS WE DO GET THE NEXT 24-36 HRS. PUBLIC...WILL KEEP MINIMAL POPS FOR N AND EXTREME S ZONES TONIGHT. DUE TO THE LIGHT WINDS...ABUNDANT LOW-LEVEL MOISTURE...AND PROXIMITY OF FRONTAL BOUNDARY...WILL KEEP MENTION OF PATCHY DENSE FOG OVER FL ZONES (AREAS OF FOG ELSEWHERE). SFC FRONT WILL BECOME DIFFUSE...WITH N-NE FLOW (ALBEIT LIGHT) BRIDGING BOUNDARY BY TUE NIGHT. REGIME WILL GRADUALLY SHIFT FROM ISOLD SHOWERS TO ISOLD-SCT COASTAL SHOWERS PROPAGATING INLAND BY AFTN. EXTENDED...NEXT FRONTAL SYSTEM MOVES INTO THE AREA FRI NIGHT AS FAST MOVING SYSTEMS CONTINUE TO MOVE ALONG THE GULF COAST. THIS FRONT AGAIN WILL STALL OVER THE N FL AREA SUN...THEN BE PULLED N AHEAD OF NEAR STORM SYSTEM WHICH WILL APPROACH THE AREA MON. THE BOTTOM LINE IS...THIS WEEK WILL BE RATHER UNSETTLED...ALTHO NOT MUCH IN THE WAY OF ORGANIZED PRECIP AREAS. BEST CHANCES OF PRECIP PASS OVER EXTREME N ZONES LATE THU INTO FRI. MARINE...NO HEADLINES. STRONGEST WINDS OCCUR WITH MODERATE NE SURGE WED. FIRE WX...NO CONCERNS. PRELIM... AMG EB 062/080 059/078 061 31321 SSI EB 063/079 062/076 064 31322 JAX EB 064/081 061/080 064 31222 SGJ BB 066/081 065/079 068 31222 GNV EB 064/082 062/081 063 31121 OCF BB 065/083 063/083 064 31121 .JAX... .FL...NONE. .GA...NONE. CARROLL/CAMP/HESS
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT MON OCT 21 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE... A FEW SHOWERS WILL DEVELOP ACROSS NORTHEAST FLORIDA AND SOUTHEAST ALONG A STATIONARY FRONT. THE SHOWERS SHOULD REMAIN WEAK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... NORTHEAST WINDS OF 15 TO 20 KNOTS AND GUSTY ARE EXPECTED ALONG THE NORTHEAST FLORIDA AND SOUTHEAST GEORGIA COASTS ON WEDNESDAY AS STRONG HIGH PRESSURE BUILDS OVER THE MID-ATLANTIC REGION. THESE WINDS WILL LIKELY PRODUCE ROUGH SURF. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP
GAZ134-135-151-212015- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 348 PM EDT MON OCT 21 2002 ...A STRONG THUNDERSTORM WILL MOVE ACROSS EASTERN BACON...SOUTHERN APPLING AND NORTHERN PIERCE COUNTIES THROUGH 415 PM... AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF NEW LACY...OR ABOUT 4 MILES EAST OF ALMA...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ALMA...NEW LACY AND BRISTOL THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HESS
GAZ135-136-151-152-212100- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 415 PM EDT MON OCT 21 2002 ...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN PIERCE...SOUTHERN APPLING...SOUTHERN WAYNE AND NORTHERN BRANTLEY COUNTIES THROUGH 5 PM... AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER BRISTOL...OR ABOUT 7 MILES NORTHWEST OF PATTERSON...MOVING SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BRISTOL...PATTERSON... SCREVEN...BROADHURST...RAYBON...HORTENSE...WAYNESVILLE AND ATKINSON THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HESS
GAZ162-212200- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 524 PM EDT MON OCT 21 2002 ...STRONG THUNDERSTORMS WILL MOVE ACROSS ECHOLS COUNTY THROUGH 6 PM... AT 524 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF MAYDAY...OR ABOUT 8 MILES NORTHWEST OF STATENVILLE...MOVING SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MAYDAY AND STATENVILLE THROUGH 600 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HESS
GAZ150-164-212215- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 536 PM EDT MON OCT 21 2002 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN CHARLTON AND EASTERN WARE COUNTIES THROUGH 615 PM... AT 536 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 12 MILES WEST OF RACE POND...OR ABOUT 14 MILES SOUTH OF WAYCROSS...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RACE POND...WINOKUR AND HOMELAND THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HESS
FLZ022-023-212315- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 639 PM EDT MON OCT 21 2002 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN BAKER AND COLUMBIA COUNTIES THROUGH 715 PM... AT 639 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 18 MILES WEST OF TAYLOR...OR ABOUT 11 MILES SOUTH OF FARGO...MOVING SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TAYLOR THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HESS
FLZ023-GAZ164-212345- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 710 PM EDT MON OCT 21 2002 ...STRONG THUNDERSTORMS WILL MOVE ACROSS BAKER AND SOUTHERN CHARLTON COUNTIES THROUGH 745 PM... AT 710 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES WEST OF TAYLOR...OR ABOUT 19 MILES SOUTHEAST OF FARGO...MOVING SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TAYLOR...MACCLENNY AND GLEN ST. MARY THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HESS
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, October 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5317004.